Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 20, 2018, 6:06 AM CDT for Shannon County, Missouri. It took effect at May 20, 2018, 9:46 AM CDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 6:06 AM CDT (11:06 UTC)
- In effect from
- May 20, 2018, 9:46 AM CDT
- Expired
- May 20, 2018, 8:51 PM CDT
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 8.60 ft at May 20, 2018, 12:00 PM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
115
WGUS43 KSGF 201106
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
606 AM CDT Sun May 20 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-202304-
/O.NEW.KSGF.FL.W.0029.180520T1446Z-180521T0516Z/
/ALYM7.1.ER.180520T1446Z.180520T1800Z.180520T2316Z.NO/
606 AM CDT Sun May 20 2018
...For the Jacks Fork at Alley Spring...
* At 5:30 AM Sunday The stage was 5.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
morning and continue to rise to near 11.9 feet by this afternoon.
The river will fall below flood stage by this evening.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.
Water inundates the entire picnic area one quarter mile downstream
from the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Jacks Fork River Basin
Alley Spring 9 5.6 Sun 05 AM 6.0 3.9 3.6
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$2 follow-up statements
048
WGUS83 KSGF 201613
FLSSGF
Flood Statement
National Weather Service Springfield MO
1113 AM CDT Sun May 20 2018
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall over the last 24 hours will result in significant
rises on the Jacks Fork river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-210711-
/O.EXT.KSGF.FL.W.0029.000000T0000Z-180521T1442Z/
/ALYM7.1.ER.180520T1812Z.180521T0000Z.180521T0842Z.NO/
1113 AM CDT Sun May 20 2018
...For the Jacks Fork at Alley Spring...
* At 10:30 AM Sunday The stage was 7.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 11.9 feet by this evening. The river will fall below
flood stage by early tomorrow.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.
Water inundates the entire picnic area one quarter mile downstream
from the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Jacks Fork River Basin
Alley Spring 9 7.6 Sun 10 AM 7.9 5.0 3.9
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$429
WGUS83 KSGF 210151
FLSSGF
Flood Statement
National Weather Service Springfield MO
851 PM CDT Sun May 20 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.River levels have fallen ending the flood threat.
affect the public]
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
&&
MOC203-210221-
/O.CAN.KSGF.FL.W.0029.000000T0000Z-180521T1442Z/
/ALYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
851 PM CDT Sun May 20 2018
The Flood Warning has been cancelled for:
The Jacks Fork at Alley Spring.
* At 8:30 PM Sunday The stage was 5.5 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.8 feet. The
river will fall to 5.1 feet by .
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Jacks Fork River Basin
Alley Spring 9 5.5 Sun 08 PM 5.1 4.0 3.7
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 3:20 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 20, 3:20 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 320 AM CDT Sun May 20 2018 .SHORT TERM...(Today and tonight) Issued at 253 AM CDT Sun May 20 2018 Several clusters of convection were ongoing from central Missouri back to the southwest into southern Kansas and central Oklahoma. The largest area of convection was centered in Oklahoma within a better instability axis and stronger llj. MU capes in our area were generally around 1000-1500j/kg with the highest values in far southern missouri where that area has been missed from the bulk of the precip. Surface low pressure was over Central Kansas with a trailing boundary into Oklahoma as well as extending up into northwest Missouri. Expect convection to continue to develop and move into and through the area this morning. Just enough instability and shear exists for a marginal severe threat with large hail and damaging winds the main threats this morning. PW values are around 1.2-1.5in and we have seen heavy precip rates therefore some flash flooding is possible with any training storms, especially across locations that have already seen heavy rainfall from the last 24 hours. High res guidance indicates that the bulk of this precip will move through the morning with a potential lull around mid day. By the afternoon and evening, more shortwave energy will move into the region and interact with the remaining front over our area. Our atmosphere may be pretty worked over by then, however if the atmosphere can destabilize, then storms that develop could become severe. RAP forecasts for late afternoon into the evening show about 2000j/kg of ML cape with 30kts of 0-6km bulk shear. Mid level lapse rates dont look to be nearly as impressive as yesterday therefore not currently expecting quite the episode we experienced yesterday however some damaging winds and large hail would be possible during the afternoon and evening hours across the entire area if this instability materializes. With high PW values forecast, locally heavy rainfall and flooding could also occur. Precip will end from west to east during the early overnight hours. Lastly, high temperatures today will vary quite a bit and be dependent on the amount of cloud cover. .LONG TERM...(Monday through Saturday) Issued at 253 AM CDT Sun May 20 2018 Monday and Tuesday both look primarily dry other than a scattered storm or two across far southern missouri. Height rises are occuring both days and not seeing a strong trigger for storms at this point. Temperatures will remain very warm. Several shortwaves embedded in the flow approach by midweek with rainfall chances lingering into the end of the week. Temps will remain above average. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1154 PM CDT Sat May 19 2018 Will monitor showers and thunderstorms that develop in Kansas and Oklahoma tonight. They will attempt to move in from the west overnight. Currently have VCTS at the sites. Outside of thunderstorms, VFR conditions are expected. Winds will remain out of the southeast. Additional showers and storms are possible during the day Sunday however coverage is uncertain at this juncture. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Burchfield
Hazardous weather outlook, May 20, 3:39 AM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 339 AM CDT Sun May 20 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 339 AM CDT Sun May 20 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Clusters of showers and thunderstorms will move through during the morning hours from Kansas and Oklahoma. A few of these storms could be severe with winds up to 60 mph and hail up to the size of quarters. Frequent cloud to ground lightning will occur. Flash flooding could develop where storms train over the same areas. Additional showers and thunderstorms are expected to develop across the area during the afternoon and evening hours. If enough instability can develop then a few severe thunderstorms would be possible with large hail to the size of quarters and damaging winds in excess of 60 mph. Flash flooding is also possible in the heavier thunderstorms. Showers and thunderstorms should come to an end during the late evening and overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms are possible Monday and Tuesday mainly across far southern Missouri. Severe thunderstorms are not expected at this time. Additional thunderstorm chances will occur from mid week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible across the area today and tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, May 20, 2:21 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 E SQUIRES 36.86N 92.59W
05/19/2018 E2.00 INCH DOUGLAS MO PUBLIC
SOCIAL MEDIA PICTURES OF HAIL AT LEAST
2.00IN IN DIAMETER.
&&
BURCHFIELDLocal storm report, May 20, 2:33 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL SEYMOUR 37.14N 92.76W
05/19/2018 E1.25 INCH WEBSTER MO PUBLIC
SOCIAL MEDIA PICTURES OF HAIL SLIGHTLY
LARGER THAN QUARTERS.
&&
BURCHFIELDLocal storm report, May 20, 2:50 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 1 NE NEWBURG 37.92N 91.89W
05/19/2018 PHELPS MO 911 CALL CENTER
POWER LINES DOWN ON HIGHWAY T NORTH OF
NEWBURG.
&&
BURCHFIELDLocal storm report, May 20, 3:50 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL SAGINAW 37.02N 94.47W
05/19/2018 E1.00 INCH NEWTON MO PUBLIC
SOCIAL MEDIA VIDEO OF QUARTER SIZE HAIL IN
SAGINAW.
&&
BURCHFIELDLocal storm report, May 20, 4:05 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 3 NNE STOCKTON 37.74N 93.78W
05/19/2018 CEDAR MO AMATEUR RADIO
3 MILES NORTH OF STOCKTON J HWY 9 TO 14"
TREE DOWN WITH SEVERAL SMALL TREES DOWN.
&&
BURCHFIELDSpecial weather statement, May 20, 4:29 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
429 AM CDT SUN MAY 20 2018
KSZ073-097-101-201015-
Cherokee KS-Bourbon KS-Crawford KS-
429 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOURBON...
NORTHWESTERN CHEROKEE AND CRAWFORD COUNTIES UNTIL 515 AM CDT...
At 429 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mccune, or 13 miles southwest of Girard, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Pittsburg... Frontenac...
Girard... Arma...
Cherokee... Sherman...
Scammon... Mccune...
Franklin... Walnut...
West Mineral... Hepler...
Roseland... Beulah...
Carona... Farlington...
Brazilton... Sherwin...
Porterville... Greenbush...
LAT...LON 3771 9509 3776 9508 3767 9462 3715 9489
3724 9507 3738 9507 3739 9509
TIME...MOT...LOC 0929Z 208DEG 27KT 3736 9500
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 5 hr |
| May 19, 7:34 PM CDT | Special Weather Statement | SGF | Dent, Laclede, Maries, Miller, Phelps, Pulaski | 56 min |
| May 19, 8:13 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 47 min |
| May 19, 8:38 PM CDT | Special Weather Statement | SGF | Dent | 52 min |
| May 19, 8:42 PM CDT | Special Weather Statement | SGF | Wright | 63 min |
| May 19, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 43 min |
| May 19, 9:01 PM CDT | Special Weather Statement | SGF | Texas | 44 min |
| May 19, 9:27 PM CDT | Areal Flood Advisory | SGF | Texas | 6 hr |
| May 19, 9:34 PM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| May 19, 10:42 PM CDT | Special Weather Statement | SGF | Shannon | 48 min |
| May 19, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 38 min |
| May 19, 11:03 PM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
| May 20, 12:54 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| May 20, 1:35 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Dade | 40 min |
| May 20, 2:34 AM CDT | Flash Flood Warning | SGF | Benton | 12 hr |
| May 20, 4:54 AM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 6 hr |
| May 20, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 59 min |
| May 20, 6:07 AM CDT | Special Weather Statement | SGF | Barton, Dade, Jasper, Lawrence, McDonald, Newton | 53 min |
| May 20, 6:38 AM CDT | Special Weather Statement | SGF | Barry, Christian, Dade, Greene, Polk | 52 min |
| May 20, 8:22 AM CDT | Special Weather Statement | SGF | Laclede, Maries, Miller, Morgan, Phelps, Pulaski | 53 min |
| May 20, 9:02 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 6 hr |
| May 20, 9:13 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 32 min |
| May 20, 10:33 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 24 hr |
| May 20, 10:49 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 10:49 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 3:11 PM CDT | Special Weather Statement | SGF | Newton | 49 min |
| May 20, 3:48 PM CDT | Special Weather Statement | SGF | Jasper | 42 min |
| May 20, 3:53 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| May 20, 4:37 PM CDT | Special Weather Statement | SGF | Cedar | 53 min |
| May 20, 4:39 PM CDT | Special Weather Statement | SGF | Stone | 51 min |
| May 20, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 24 min |
| May 20, 5:20 PM CDT | Special Weather Statement | SGF | Stone | 40 min |
| May 20, 5:39 PM CDT | Special Weather Statement | SGF | St. Clair | 51 min |
| May 20, 5:52 PM CDT | Special Weather Statement | SGF | Christian | 38 min |
| May 20, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 52 min |
| May 20, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 56 min |
| May 20, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 47 min |
| May 20, 6:48 PM CDT | Special Weather Statement | SGF | Camden | 42 min |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.